Alert archive / Idaho / Flash Flood Watches in 2011
Flash Flood Watch 2, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood watch at Jul 13, 2011, 12:57 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2011, 12:57 PM MDT (18:57 UTC)
- Expired
- Jul 13, 2011, 9:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
656 WGUS65 KPIH 131857 FFAPIH URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE POCATELLO ID 1257 PM MDT WED JUL 13 2011 IDZ018-032-140300- /O.NEW.KPIH.FF.A.0002.110713T1857Z-110714T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...STANLEY...CLAYTON...ARCO...CHALLIS... MACKAY 1257 PM MDT WED JUL 13 2011 ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF CENTRAL IDAHO...INCLUDING THE FOLLOWING AREAS...LOST RIVER/PAHSIMEROI AND SAWTOOTH MOUNTAINS. * UNTIL 9 PM MDT THIS EVENING * SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE THIS AFTERNOON INTO THIS EVENING. * IMPACTS WILL INCLUDE: RAPID RISES AND POSSIBLE FLOODING OF SMALLER STREAMS...WATER OVER ROADWAYS AND ROCK OR MUD SLIDES. THIS IS ESPECIALLY TRUE IN AREAS OF STEEP TERRAIN OR LITTLE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
1 follow-up statement
597 WGUS65 KPIH 140248 FFAPIH FLOOD WATCH NATIONAL WEATHER SERVICE POCATELLO ID 848 PM MDT WED JUL 13 2011 IDZ018-032-140400- /O.EXP.KPIH.FF.A.0002.000000T0000Z-110714T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...STANLEY...CLAYTON...ARCO...CHALLIS... MACKAY 848 PM MDT WED JUL 13 2011 ...FLASH FLOOD WATCH WILL EXPIRE AT 9 PM MDT THIS EVENING... THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL IDAHO WILL EXPIRE AT 9 PM MDT THIS EVENING. THUNDERSTORMS ARE BEGINNING TO DIMINISH THIS EVENING. THUS...THE FLASH FLOOD WATCH WILL BE ALLOWED TO EXPIRE. $$ VALLE
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood watch went out at Jul 13, 3:34 AM MDT, 9 hours 23 minutes earlier.
Area forecast discussion, Jul 13, 3:34 AM MDT, 9 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 334 AM MDT WED JUL 13 2011 .SHORT TERM...TODAY THROUGH FRI NIGHT. UPPER LEVEL TROUGH ENTERING COAST WILL DOMINATE THE WEATHER PATTERN FOR THE NORTHWESTERN U.S. THE LOW WILL CREATE ENOUGH INSTABILITY IN THE NORTHWEST CORNER OF THE FORECAST AREA TO GENERATE SOME SHOWERS AND THUNDERSTORMS. THIS IS SOMETHING OF A CHANGE OF PACE SINCE THE SOUTHEASTERN AND NORTHEASTERN CORNERS OF EASTERN IDAHO HAVE BEEN THE FOCUS OF CONVECTIONS LATELY. THE THREAT INCREASES ON THU AS A SHORTWAVE LIFTS OUT OF THE BASE OF THE MAIN TROUGH AND MOVES THROUGH WESTERN AND CENTRAL IDAHO. FRI AFTERNOON AND EVENING SHOULD BE MUCH QUIETER WITH A SHORTWAVE SPLITTING OFF FROM THE MAIN LOW OVER CENTRAL CALIFORNIA ABSORBING MOST THE THE MOISTURE FEED THAT HELPED THE SHOWERS AND THUNDERSTORM ACTIVITY FOR THE FIRST COUPLE OF DAYS IN THE FORECAST. BUT THE CHANGE IS NOT TO COMPLETELY DRY...JUST MORE LIMITED. THUS EXPECT THU TO BE THE COOLEST AFTERNOON...THEN A REBOUND OR LEVELING OFF OF AFTERNOON TEMPERATURES ON FRI. EXPECT TONIGHTS TEMPERATURES WITH INCREASING CLOUDINESS TO BE PRETTY MILD FOR IDAHO. LIKE THE PAST TWO DAYS...OVERNIGHT CONVECTION HAS LASTED LATE INTO THE NIGHT AND DO NOT EXPECT THAT TO CHANGE UNTIL FRI NIGHT. WIND WILL BE JUST BELOW LAKE WIND ADVISORY CONDITIONS...BUT THE THU SHORTWAVE COULD MAKE A LAKE WIND ADVSIORY JUSTIFIABLE FOR THU AFTERNOON. MESSICK .LONG TERM...SAT THROUGH TUE NIGHT. SAT INCLUDES SOME POTENTIAL CONVECTION IN CENTRAL IDAHO WHERE THE NEXT SHORTWAVE ROTATING AROUND THE MAIN LOW MAKES ITS CLOSEST APPROACH TO THE FORECAST AREA. WITH 590DM HEIGHTS MAKING THEIR WAY INTO THE SOUTHEAST CORNER...EXPECT SOME STRONG WARMING WITH SNAKE RIVER PLAIN AFTERNOON HIGHS REACHING WILL INTO THE 90S AS THE RIDGE BUILDS WESTWARD AND THE ORIGINAL UPPER LEVEL TROUGH ALSO RETROGRADES TO OFFSHORE IN THE EASTERN PACIFIC. NO SERIOUS CONVECTION EXPECTED FROM THIS POINT THROUGH THE END OF THIS PERIOD. MESSICK && .HYDROLOGY...WITH DECREASING DISCHARGE FROM PALISADES...SNAKE RIVER AT BLACKFOOT MAY HAVE DIFFICULTY PUSHING BACK ABOVE FLOOD STAGE. THIS WILL BE PARTIALLY OFFSET BY RISING TEMPERATURES AND INCREASED SNOW MELT AFTER FRIDAY. WHEN STAGE GOES BELOW ACTION STAGE...THEN EXPECT CANCELATION TO HAPPEN SOMETIME LATER TODAY. MESSICK && .AVIATION...A DEEP UPPER LOW OVER WESTERN WA TODAY WILL RESULT IN STRONG SW FLOW ALOFT OVER ID. THIS HAS PUSHED THE MONSOON MOISTURE OFF TO THE EAST AND WILL BRING IN MORE STABLE PAC MOISTURE. ONLY EXPECTING ISOLD TSTMS THIS AFTN/EVE OVER THE MTNS. OTHERWISE...VFR WILL PREVAIL THROUGH TONIGHT. HEDGES && .FIRE WEATHER... DEEP UPPER LOW OVER WESTERN WASHINGTON TODAY WILL RESULT IN STRONG SW FLOW ALOFT OVER IDAHO. THIS HAS PUSHED THE MONSOON MOISTURE OFF TO THE EAST AND WILL BRING IN MORE STABLE PAC MOISTURE. ONLY EXPECTING ISOLATED THUNDERSTORMS THIS AFTN/EVE OVER THE MOUNTAINS. TEMPS WILL BR RUNNING A FEW DEGREES COOLER FOR THE REST OF THE WEEK...WARMING BACK UP OVER THE WEEKEND. HEDGES && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 13, 4:04 AM MDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 404 AM MDT WED JUL 13 2011 IDZ017>025-031-032-141200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 404 AM MDT WED JUL 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN EACH AFTERNOON AND DURING THE OVERNIGHT THROUGH SATURDAY. SUNDAY THROUGH TUESDAY SHOULD BE SUNNY AND VERY WARM. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. MESSICK
In the hours before
Special weather statement, Jul 13, 12:41 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
1241 PM MDT WED JUL 13 2011
IDZ032-131930-
CUSTER ID-
1241 PM MDT WED JUL 13 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL CUSTER COUNTY IN CENTRAL IDAHO
UNTIL 130 PM MDT
AT 1236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF CHALLIS..MOVING NORTHEAST AT
10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RURAL NORTHERN CUSTER COUNTY...
LAT...LON 4476 11411 4475 11406 4467 11403 4449 11380
4449 11376 4448 11369 4433 11407 4446 11425
TIME...MOT...LOC 1841Z 225DEG 10KT 4446 11407
DMHThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 12:41 PM MDT | Special Weather Statement | PIH | Custer | 49 min |
Nearby
Flash Flood Watches in Idaho, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.